Alert archive / Wyoming / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 2, 2002, 7:47 PM MDT for Niobrara County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2002, 7:47 PM MDT (01:47 UTC)
- Expired
- Jun 2, 2002, 8:15 PM MDT
- In force
- 28 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Niobrara County, WY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
929 WUUS55 KCYS 030147 SVRCYS WYC027-030215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 745 PM MDT SUN JUN 2 2002 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING * UNTIL 815 PM MDT * AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL NIOBRARA COUNTY...SOME 50 MILES NORTH OF LUSK...MOVING EAST TO NORTHEAST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR EAST CENTRAL WYOMING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR THE PANHANDLE OF NEBRASKA. THIS WARNING REPLACES THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NIOBRARA COUNTY THAT EXPIRED AT 745 PM. LAT...LON 4351 10443 4334 10441 4334 10406 4350 10407 && JLH WCJIN-WYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:35 PM MDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 2, 3:35 PM MDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 335 PM MDT SUN JUN 2 2002 BOUNDARY REMAINS ACROSS THE SOUTHEAST PLAINS...SEPERATING AIR WITH DEWPOINTS IN THE 40S AND 50S FROM DEWPOINTS IN THE 20S. CU FIELD STILL PRETTY FLAT AROUND CHEYENNE. DOPPLER RADAR SHOWS A FEW SHOWERS TRYING TO DEVELOP ALONG THE BOUNDARY IN PLATTE AND GOSHEN COUNTIES BUT NOT DOING TOO WELL ONCE THEY PULL OFF THE BOUNDARY. ALSO LOOKS LIKE CONVECTION BEING INHIBITED BY RIGHT EXIT REGION OF A SPEED MAX WHICH WORKED ITS WAY IN THE FROM THE SOUTHWESTERN U.S. EARLIER THIS MORNING. DONT PLAN ON DOING TOO MUCH WITH THE CHANCE OF THUNDERSTORMS OVER THE SOUTHEAST PLAINS OR SOUTHERN PANHANDLE...WITH ONLY BETTER CHANCE OF EVENING THUNDERSTORMS ON WEST AND NORTH SIDE OF CWA...NOTE SEVERE THUNDERSTORM WATCH ACROSS CONVERSE AND NIOBRARA COUNTIES UNTIL 800 PM. COLD FRONT WILL BE DROPPING ACROSS CWA LATER TONIGHT AND MONDAY...BRINGING CLOUDS AND AN INCREASING CHANCE OF RAIN. MESO ETA SHOWS A SMALL POCKET OF SUB ZERO DEGREE AIR AT 700 MB MONDAY NIGHT...WITH THICKNESS VALUES ONLY MAKING IT TO 5570-5590 METERS...SO PLAN TO KEEP MENTION OF ANY SNOW CONFINED TO THE MOUNTAINS THOUGH LARAMIE MAY BE CLOSE. STILL SHOULD HAVE SOME LINGERING SHOWERS EARLY ON TUESDAY UNTIL TROF AXIS MOVES AWAY. WILL KEEP MENTION OF SOME SHOWERS INTO THE AFTERNOON DUE TO LAPSE RATE GETTING CRANKED OVER BY COLD AIR ALOFT AND SOME INSOLATION. TEMPERATURES FINALLY START REBOUNDING BY MIDWEEK AS UPPER RIDGE MOVES IN. IN THE EXTENDED FORECAST PERIOD... ZONAL FLOW WILL OCCUR OVER THE FORECAST AREA ON THURSDAY...AS UPPER HIGH IS CENTERED OVER 4 CORNERS AREA. SOUTHWEST FLOW DEVELOPS ALOFT ON FRIDAY AS UPPER LEVEL TROUGH MOVES INTO THE PACIFIC NORTHWEST. COOLER WITH A CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS ACROSS THE CWA FOR SATURDAY AND SUNDAY AS UPPER LEVEL TROUGH MOVES ACROSS WYOMING AND ONTO THE PLAINS. BREEZY CONDITIONS WILL ALSO OCCUR WITH THE PASSAGE OF THE TROUGH. .CYS... WY...NONE. NE...NONE. RGB/KMD
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:13 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 32 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.